Alert archive / Missouri / Tornado Warnings in 2008
Tornado Warning 144, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Jun 4, 2008, 2:44 AM CDT for Dent County, Phelps County, Missouri. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2008, 2:44 AM CDT (07:44 UTC)
- Expired
- Jun 4, 2008, 2:59 AM CDT
- In force
- 15 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Dent County, MO, Phelps County, MO
The radar
The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 10:58 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 040744
TORSGF
MOC065-161-040815-
/O.NEW.KSGF.TO.W.0144.080604T0744Z-080604T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
244 AM CDT WED JUN 4 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
PHELPS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 315 AM CDT.
* AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 12 MILES SOUTH OF NEWBURG...OR 15 MILES SOUTH OF ROLLA...
MOVING NORTHEAST AT 58 MPH.
* THE TORNADO WILL BE NEAR...
8 MILES SOUTHEAST OF ST. JAMES BY 300 AM CDT.
THE TOWN OF LAKE SPRING IS ALSO IN THE PATH OF THIS TORNADIC STORM.
THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 180 AND 199.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3759 9131 3761 9184 3783 9198 3808 9152
3780 9153 3778 9132
TIME...MOT...LOC 0744Z 241DEG 50KT 3778 9179
$$
GAEDE1 follow-up statement
000
WWUS53 KSGF 040759
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 AM CDT WED JUN 4 2008
MOC065-161-040809-
/O.CAN.KSGF.TO.W.0144.000000T0000Z-080604T0815Z/
PHELPS MO-DENT MO-
259 AM CDT WED JUN 4 2008
...THE TORNADO WARNING FOR NORTHERN DENT AND PHELPS COUNTIES IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT
PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3759 9131 3761 9184 3783 9198 3808 9152
3780 9153 3778 9132
TIME...MOT...LOC 0759Z 241DEG 50KT 3788 9156
$$
GAEDEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jun 4, 1:34 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 4, 1:34 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 134 AM CDT WED JUN 4 2008 .DISCUSSION... INTENSE LINE OF CONVECTION THAT HAS PRODUCED WINDS IN EXCESS OF 70 MPH WAS BEGINNING TO DIMINISH ACROSS FAR SOUTHERN MISSOURI ALTHOUGH STRONG WINDS ASSOCIATED WITH OUTFLOW CONTINUED. THIS ACTIVITY SEEMS TO BE DIMINISHING AS IT RUNS UNDERNEATH A WARM LAYER ALOFT AND CONVECTIVE INHIBITION INCREASES. THE CONVECTIVE OUTFLOW WILL CONTINUE EAST INTO SOUTH CENTRAL MISSOURI WITH 40 TO 50 MPH WINDS. FARTHER NORTH ON THE PERIPHERY OF THE THERMAL RIDGE SEVERE CONVECTION CONTINUED ACROSS CENTRAL MISSOURI. LOW LEVEL SHEAR HAS CONTINUED TO INCREASE WITH 0-1KM HELICITIES NEAR 400 M2/S2 AND 0-1KM SHEAR NEAR 40 KTS IN RESPONSE TO INCREASE IN THE LOW LEVEL JET. HOWEVER SURFACE BASED CONVECTIVE INHIBITION WAS INCREASING. OVERALL TORNADIC THREAT APPEARS TO BE DECREASING BUT POTENTIAL OF DAMAGING WINDS WILL PERSIST INTO MARIES...PHELPS...AND PERHAPS DENT COUNTIES. && .AVIATION... THUNDERSTORMS HAD DIMINISHED OVER THE JOPLIN AND SPRINGFIELD TERMINAL AREAS. HOWEVER SCATTERED STORMS MAY CONTINUE TO AFFECT THE REGION THROUGH THE EARLY MORNING HOURS. WINDS MAY INCREASE DURING THE EARLY MORNING IN RESPONSE TO STRONG PRESSURE CHANGES IN THE WAKE OF THE STORMS. VFR CONDITIONS ARE EXPECTED DURING THE DAY WEDNESDAY ALONG WITH GUSTY SOUTH WINDS. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 3, 9:43 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 943 PM CDT TUE JUN 3 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050245- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 943 PM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING... HAIL TO THE SIZE OF HALF DOLLARS... WIND GUSTS TO 80 MPH... ISOLATED TORNADOES... AND HEAVY RAINFALL. AREAS AFFECTED AND TIMING: THUNDERSTORMS MOVING OUT OF KANSAS WILL IMPACT AREAS WEST HIGHWAY 65...WHILE OTHER THUNDERSTORMS WILL AFFECT THE LAKE OF THE OZARKS REGION THROUGH 2 AM. THESE THUNDERSTORMS WILL AFFECT THE REST OF CENTRAL AND SOUTHWEST MISSOURI AFTER 2 AM. DISCUSSION: THUNDERSTORMS OVER SOUTH CENTRAL KANSAS WILL CONTINUE TO PUSH EAST IN TO PORTIONS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THROUGH THE EARLY MORNING HOURS. THIS LINE OF THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 80 MPH...AND HAIL TO THE SIZE OF HALF DOLLARS. THERE WILL ALSO BE A THREAT FOR AN ISOLATED TORNADO ALONG THIS LINE OF STORMS AS LOW LEVEL WIND SHEAR BEGINS TO INCREASE LATE THIS EVENING. ADDITIONAL THUNDERSTORMS HAVE DEVELOPED ALONG A STATIONARY FRONT NEAR INTERSTATE 70 THIS EVENING. THIS ACTIVITY MAY AFFECT THE TRUMAN LAKE...AND LAKE OF THE OZARKS REGION LATE THIS EVENING AND INTO THE EARLY MORNING HOURS. THE MAIN THREATS WITH THESE THUNDERSTORMS ARE WIND GUSTS TO 60 MPH...AND HAIL TO THE SIZE OF HALF DOLLARS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND GUSTS IN EXCESS OF 30 MPH ARE EXPECTED ACROSS MUCH OF THE OUTLOOK AREA WEDNESDAY AND THURSDAY. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY AS ANOTHER STORM SYSTEM MOVES INTO THE CENTRAL UNITED STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND OVERNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BARJENBRUCH
In the hours before
Local storm report, Jun 4, 1:48 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 AM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM TSTM WND DMG 3 N WARSAW 38.29N 93.38W
06/03/2008 BENTON MO LAW ENFORCEMENT
TREE DOWN ALONG HIGHWAY 65
&&
GAEDELocal storm report, Jun 4, 1:51 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
151 AM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM TSTM WND GST 6 SSW EL DORADO SPRINGS 37.80N 94.06W
06/03/2008 E75 MPH CEDAR MO TRAINED SPOTTER
TREE UPROOTED NEAR INTERSECTION OF HIGHWAY HH AND CR 700.
THIS IS NEAR THE CEDAR VERNON COUNTY LINE.
&&
GAGANLocal storm report, Jun 4, 1:52 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 AM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND DMG WAYNESVILLE 37.83N 92.20W
06/04/2008 PULASKI MO LAW ENFORCEMENT
TREE DOWN
&&
GAEDELocal storm report, Jun 4, 2:39 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 AM CDT WED JUN 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD VERSAILLES 38.43N 92.84W
06/04/2008 MORGAN MO LAW ENFORCEMENT
SEVERAL LOW WATER CROSSINGS FLOODED ACROSS THE COUNTY.
A FEW COUNTY ROADS WASHED OUT NEAR THE LAKE OF THE
OZARKS.
&&
AFLocal storm report, Jun 4, 2:40 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 AM CDT WED JUN 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0235 AM FLASH FLOOD CAMDENTON 38.01N 92.74W
06/04/2008 CAMDEN MO LAW ENFORCEMENT
SEVERAL LOW WATER CROSSINGS FLOODED ACROSS THE COUNTY.
&&
AFLocal storm report, Jun 4, 2:41 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 AM CDT WED JUN 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0235 AM FLASH FLOOD ELDON 38.35N 92.58W
06/04/2008 MILLER MO LAW ENFORCEMENT
SEVERAL LOW WATER CROSSINGS FLOODED ACROSS THE COUNTY.
&&
AFThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:52 PM CDT | River Flood Warning | SGF | Vernon | 16 days |
| Jun 3, 10:43 PM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Jun 3, 11:02 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton, Vernon | 58 min |
| Jun 3, 11:14 PM CDT | Tornado Warning | SGF | Barton, Jasper, Vernon | 46 min |
| Jun 3, 11:28 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 62 min |
| Jun 3, 11:31 PM CDT | Tornado Warning | SGF | Benton | 44 min |
| Jun 3, 11:35 PM CDT | Tornado Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, Newton and 1 more | 40 min |
| Jun 3, 11:40 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 35 min |
| Jun 3, 11:50 PM CDT | Tornado Warning | SGF | Camden, Morgan | 40 min |
| Jun 3, 11:59 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Hickory, Polk, St. Clair | 46 min |
| Jun 4, 12:02 AM CDT | Tornado Warning | SGF | Cedar, Christian, Dade, Dallas, Greene, Hickory and 2 more | 58 min |
| Jun 4, 12:13 AM CDT | Tornado Warning | SGF | Camden, Miller | 47 min |
| Jun 4, 12:22 AM CDT | Tornado Warning | SGF | Benton, Camden, Hickory, Miller | 38 min |
| Jun 4, 12:38 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Webster, Wright | 67 min |
| Jun 4, 12:47 AM CDT | Severe Thunderstorm Warning | SGF | Morgan | 38 min |
| Jun 4, 12:54 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Miller | 4 hr |
| Jun 4, 12:55 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Dallas, Greene, Lawrence, Polk | 25 min |
| Jun 4, 12:57 AM CDT | Tornado Warning | SGF | Camden, Miller, Pulaski | 48 min |
| Jun 4, 1:12 AM CDT | Tornado Warning | SGF | Maries, Phelps, Pulaski | 48 min |
| Jun 4, 1:16 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 29 min |
| Jun 4, 1:46 AM CDT | Flash Flood Warning | SGF | Maries, Phelps, Pulaski | 3 hr |
| Jun 4, 1:59 AM CDT | Tornado Warning | SGF | Dent, Phelps | 46 min |
| Jun 4, 4:45 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Maries, Miller, Morgan, Phelps and 1 more | 5 hr |
Nearby
Tornado Warnings in Missouri, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.